Alert archive / California / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Sep 22, 2007, 1:57 PM PDT for Lassen County, California. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2007, 1:57 PM PDT (20:57 UTC)
- Expired
- Sep 22, 2007, 3:00 PM PDT
- In force
- 63 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Lassen County, CA
The radar
The Reno radar (KRGX), 130 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1060 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KREV 222059 SVRREV CAC035-222200- /O.NEW.KREV.SV.W.0041.070922T2057Z-070922T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RENO NV 157 PM PDT SAT SEP 22 2007 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LASSEN COUNTY IN NORTHERN CALIFORNIA... * UNTIL 300 PM PDT * AT 154 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED DIRECTLY OVER HIGHWAY 395...18 MILES SOUTH OF RAVENDALE...OR ABOUT 23 MILES SOUTHEAST OF TERMO... AND MOVING NORTHWEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHWEST OF RAVENDALE BY 300 PM PDT... PREPARE NOW FOR HIGH WINDS...HAIL...HEAVY RAIN AND DEADLY LIGHTNING. DURING A SEVERE THUNDERSTORM...SEEK SHELTER INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. DRIVERS ALONG HIGHWAY 395...EAST OF SUSANVILLE AND SOUTH OF RAVENDALE SHOULD SLOW DOWN AND TAKE EXTRA PRECAUTIONS. WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. LAT...LON 4074 12066 4089 12037 4053 12011 4043 12030 TIME...MOT...LOC 2057Z 145DEG 11KT 4056 12027 $$ HOON
2 follow-up statements
000 WWUS55 KREV 222130 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 227 PM PDT SAT SEP 22 2007 CAC035-222200- /O.CON.KREV.SV.W.0041.000000T0000Z-070922T2200Z/ LASSEN CA- 227 PM PDT SAT SEP 22 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM PDT FOR CENTRAL LASSEN COUNTY... AT 225 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12 MILES SOUTH OF RAVENDALE...OR ABOUT 17 MILES SOUTH OF TERMO...MOVING NORTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES SOUTHWEST OF RAVENDALE BY 300 PM PDT... THIS STORM IS PRODUCING SOME LOCALLY HEAVY RAINFALL ALONG HIGHWAY 395. WATCH FOR PONDING WATER ON AREA ROADWAYS. DRIVERS ALONG HIGHWAY 395 SOUTH OF RAVENDALE SHOULD SLOW DOWN IF ENCOUNTERING HEAVY RAINS...AND REMEMBER TO TURN ON THEIR HEADLIGHTS. WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. LAT...LON 4074 12066 4089 12037 4053 12011 4043 12030 TIME...MOT...LOC 2127Z 145DEG 11KT 4064 12034 $$ HOON
000 WWUS55 KREV 222154 SVSREV SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 253 PM PDT SAT SEP 22 2007 CAC035-222203- /O.EXP.KREV.SV.W.0041.000000T0000Z-070922T2200Z/ LASSEN CA- 253 PM PDT SAT SEP 22 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LASSEN COUNTY EXPIRES AT 300 PM PDT... THE STORM THAT EARLIER PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED...THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...STRONG THUNDERSTORMS WILL REMAIN IN THE AREA THROUGH 400 PM...CAPABLE OF PRODUCING GUSTY WINDS...DEADLY LIGHTNING...AND BRIEF HEAVY RAINS. WHEN IT IS SAFE...REPORT ANY WIND DAMAGE...LARGE HAIL...OR FLOODING FROM THIS STORM TO THE NATIONAL WEATHER SERVICE IN RENO. CALL OUR OFFICE AT 775-673-8100. LAT...LON 4074 12066 4089 12037 4053 12011 4043 12030 TIME...MOT...LOC 2153Z 145DEG 11KT 4071 12040 $$ HOON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 7:20 AM PDT, 6 hours 37 minutes earlier.
Area forecast discussion, Sep 22, 7:20 AM PDT, 6 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE RENO NV 720 AM PDT SAT SEP 22 2007 .UPDATE... WIDESPREAD RAIN AND SNOW HAS FAILED TO MATERIALIZE OVER MONO COUNTY THIS MORNING WITH THE LOW FURTHER WEST THAN EXPECTED. ONE BAND IS NOW IN DOUGLAS AND ALPINE COUNTIES...BUT IS MOVING NORTH AWAY FROM MONO COUNTY. AS THE UPPER LOW DOES MOVE ACROSS THE AREA...STILL EXPECT SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS MUCH OF THE AREA. HOWEVER...DO NOT EXPECT SIGNIFICANT SNOWS ANY LONGER IN MONO COUNTY. WITH THE SOLAR HEATING...SNOW WILL HAVE A HARD TIME STICKING ON ANY ROAD SURFACES WHEN THE CONVECTION INCREASES THIS AFTERNOON. WILL NEED TO SEE HEAVY SNOWS OF 1-2 INCHES/HR FOR THE SNOW TO STICK ON ROAD SURFACES AND THIS WILL BE DIFFICULT TO ATTAIN EXCEPT IN LOCALIZED AREAS IN HEAVIER SHOWERS AND THUNDERSTORMS. THEREFORE... WILL CANCEL THE HEAVY SNOW WARNING FOR MONO COUNTY. WILL LEAVE THE ADVISORY FOR TAHOE AS IS SINCE BAND CURRENTLY OVER THE SOUTHERN THIRD OF THE ZONE IS CONVECTIVE AND WILL MOVE NORTH. WILL LET DAY SHIFT RE-EVALUATE THE ADVISORY AFTER THIS BAND MOVES THROUGH. WALLMANN && .PREV UPDATE...ISSUED AT 510 AM THUNDERSTORMS ARE POPPING AHEAD OF THE UPPER LOW OVER MONO COUNTY THE LAST 45 MINUTES. WITH SOME CLEARING AHEAD OF THE LOW SOUTH OF HWY 50 AT THIS TIME...EXPECT SOME SUN THIS MORNING TO INCREASE INSTABILITY AND HAVE ADDED STORMS TO AREAS SOUTH OF HIGHWAY 50. ALSO INCREASED COVERAGE OVER ZONE 4 WHERE INSTABILITY IS EXPECTED TO BE GREATEST WITH MID-UPPER LEVEL DRY SLOT MOVING OVER THAT AREA WITH THE MOST SUN EXPECTED TODAY. NO OTHER CHANGES AT THIS TIME. WALLMANN && .PREV DISCUSSION...ISSUED AT 323 AM SHORT TERM... WELL ADVERTISED UPPER LOW CONTINUES TO SPIN OVER THE SRN CALIFORNIA COASTLINE AT THIS TIME AND IS BEGINNING TO PUSH TO THE NORTHEAST. FLOW AROUND THE LOW IS CAUSING TWO DISTINCT AREAS OF PRECIPITATION WHICH MODELS ARE HANDLING RATHER WELL. THE INITIAL BAND OF LIGHT PRECIP DUE TO MOIST WAA IS COVERING WRN NEVADA MAINLY SOUTH OF INTERSTATE 80. THIS BAND WILL SLOWLY SPREAD NORTH AND DISSIPATE OVER THE NEXT FEW HOURS AS THE COLD LOW GETS CLOSER TO THE REGION. THE SECOND AREA OF PRECIP WILL BE THE MORE SIGNIFICANT WEATHER PRODUCER AS BETTER DYNAMICS AND FORCING ASSOCIATED WITH THE LOW PASS OVER THE AREA TODAY. AS THE LOW PUSHES NORTH THIS MORNING IT WILL BRING RAIN AND SNOW TO THE CENTRAL AND SOUTHERN SIERRA WITH SHOWERS OVER ALL OTHER AREAS. SNOW LEVELS WILL DROP TO AROUND 7500 FEET IN THE SIERRA HOWEVER SNOW WILL OCCASIONALLY FALL TO 7000 FEET IN HEAVIER SHOWERS. SNOW AMOUNTS LOOK MARGINAL AND MAY NOT REACH WARNING CRITERIA FOR MONO COUNTY. STILL EXPECTING AROUND FIVE INCHES OF SNOW IN THE HIGHER ELEVATIONS WHICH WOULD CREATE MAINLY TRAVEL PROBLEMS OVER THE HIGHER PASSES. WILL CONTINUE WITH STATEMENTS AS IS SINCE THIS IS THE FIRST SIGNIFICANT SNOWFALL OF THE SEASON. THE AIRMASS GETS FAIRLY UNSTABLE BY THIS AFTERNOON AS THE COLD CORE MOVES OVERHEAD BRINGING THE POSSIBILITY FOR EMBEDDED THUNDERSTORMS...SO ADDED THE MENTION TO THE GREAT BASIN ZONES. WITH THE CONVECTIVE NATURE OF THE PRECIP THIS AFTERNOON...THERE IS A POSSIBILITY THAT A HEAVY SHOWER COULD PASS OVER ONE OF THE RECENT BURN AREAS AND CAUSE RUNOFF CONCERNS...HOWEVER THE THREAT DOES NOT LOOK GOOD ENOUGH TO WARRANT ANY WATCHES. MODELS CONTINUE TO SHOW A DEFORMATION BAND SETTING UP THIS AFT/EVE OVER THE NRN ZONES BETWEEN THE MAIN LOW AND A SHORTWAVE PASSING THROUGH THE PACNW. FINALLY...THE MAIN LOW AND THE SHORTWAVE MOVE TO THE EAST TONIGHT WITH SHOWERS SLOWLY DISSIPATING THROUGH SUNDAY MORNING. FLOW SWITCHES TO THE NORTHEAST BEHIND THE LOW WHICH WILL LEAVE MUCH COOLER THAN NORMAL TEMPERATURES OVER THE CWA. LOWERED TEMPS BELOW MOS VALUES FOR SUNDAY WITH SUNDAY NIGHT EXPECTED TO BE QUITE CHILLY. MANY VALLEY LOCATIONS COULD EXPERIENCE FREEZING TEMPERATURES WITH CLEARING SKIES AND GOOD RADIATIONAL COOLING. NORTHEAST WINDS WILL BE RATHER BREEZY OVER SIERRA RIDGES SUNDAY NIGHT AND MONDAY MORNING WHICH MAY CAUSE PROBLEMS FOR BOATS ON LAKE TAHOE. SHORTWAVE RIDGING ON MONDAY WILL BRING TEMPERATURES BACK TO AROUND 70 IN WRN NEVADA VALLEYS...WHICH IS STILL 5 DEGREES BELOW NORMAL. JORDAN .LONG TERM...TUESDAY THROUGH FRIDAY... A WEAK SHORTWAVE TROUGH WILL QUICKLY MOVE ACROSS THE PACIFIC NORTHWEST TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE SHORTWAVE WILL HAVE LITTLE IMPACT ON THE CWA WITH THE MAIN ENERGY STAYING WELL TO OUR NORTH. TEMPERATURES WILL GRADUALLY WARM THROUGH THURSDAY TO NEAR NORMAL AND DRY CONDITIONS WILL PREVAIL OVER THE CWA. WESTERLY WINDS WILL PICK UP ON THURSDAY AHEAD OF THE NEXT APPROACHING TROUGH AS THE PRESSURE GRADIENT TIGHTENS OVER THE AREA. A TROUGH WILL DROP SOUTH ALONG THE BRITISH COLUMBIA COAST THURSDAY NIGHT AND MOVE ACROSS THE PACIFIC NORTHWEST INTO FRIDAY. AN ASSOCIATED COLD FRONT WILL MOVE SOUTH ACROSS THE FORECAST AREA ON FRIDAY ONCE AGAIN COOLING TEMPERATURES BELOW NORMAL. DRY CONDITIONS WILL REMAIN OVER THE CWA AS THE MAIN FOCUS FOR PRECIP WILL STAY TO OUR NORTH. MOZLEY && .AVIATION... UPPER LOW WILL MOVE ACROSS THE AREA TODAY AND EXPECT SOME MVFR CONDITIONS IN THE SIERRA WITH FREEZING LEVELS NEAR 8-9000 FEET. MAIN IMPACTS ON KTRK/KRNO/KTVL WILL BE FROM 16-20Z TODAY...WITH SOME IMPACT AT KLOL ALMOST ALL DAY. ANY STEADY RAINS THIS MORNING WILL BECOME MORE SHOWERY AFTER 20Z...WITH SOME THUNDERSTORMS IN WESTERN NEVADA THAT MAY AFFECT KLOL THROUGH 03Z AS THE UPPER LOW MOVES OVERHEAD. THUNDERSTORMS WILL BE SCT IN NATURE NEAR KLOL. NEXT WAVE MOVES DOWN FROM THE NORTH...BUT WITH BRUNT OF THE SYSTEM TO AFFECT NORTHEAST NEVADA...STILL EXPECT MAINLY VFR CONDITIONS TONIGHT WITH CIGS NEAR 5KFT. LCL MVFR CONDITIONS STILL POSSIBLE NEAR KLOL INTO 15Z SUNDAY. WALLMANN && .REV WATCHES/WARNINGS/ADVISORIES... NV...SNOW ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR NVZ002. CA...SNOW ADVISORY UNTIL 5 PM PDT THIS AFTERNOON FOR CAZ072. && HTTP://WEATHER.GOV/RENO
In the hours before
Special weather statement, Sep 22, 9:21 AM PDT, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 921 AM PDT SAT SEP 22 2007 NVZ003-221645- GREATER RENO-CARSON CITY-MINDEN AREA- 921 AM PDT SAT SEP 22 2007 ..STRONG THUNDERSTORM MOVING INTO RENO AREA... AT 919 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIRGINIA CITY...AND MOVING NORTHWEST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR RENO-TAHOE INTERNATIONAL AIRPORT BY 940 AM PDT. NEAR DOWNTOWN RENO RENO BY 945 AM PDT. NEAR THE HAWKEN BURN AREA BY 950 AM PDT. QUICK HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE...ESPECIALLY NEAR THE HAWKEN BURN AREA. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HOON
Special weather statement, Sep 22, 9:45 AM PDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RENO NV 945 AM PDT SAT SEP 22 2007 NVZ003-221730- GREATER RENO-CARSON CITY-MINDEN AREA- 945 AM PDT SAT SEP 22 2007 ..STRONG THUNDERSTORM MOVING INTO RENO AREA... AT 919 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VIRGINIA CITY...AND MOVING NORTHWEST AT 20 MPH. OCCASIONAL LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN THREE MILES...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 30 TO 40 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR RENO-TAHOE INTERNATIONAL AIRPORT BY 950 AM PDT. NEAR DOWNTOWN RENO RENO BY 955 AM PDT. NEAR THE HAWKEN BURN AREA BY 955 AM PDT. QUICK HEAVY RAINFALL IS OCCURRING WITH THIS STORM. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. IN AREAS OF STEEP TERRAIN...MINOR ROCK SLIDES ARE POSSIBLE...ESPECIALLY NEAR THE HAWKEN BURN AREA. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/RENO ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. HOON
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 8:56 PM PDT | Snow Advisory | REV | Alpine, El Dorado, Nevada, Placer | 18 hr |
Nearby
Severe Thunderstorm Warnings in California, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.